Thunderstorm Wind, Morgan
- When
- July 14, 1:00 PM EST
- Where
- Morgan County, Petros
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.433
One tree was reported down on Highway 116 near Petros.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One tree was reported down on Highway 116 near Petros.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 14, 9:48 AM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1048 AM EDT FRI JUL 14 2006 .DISCUSSION...WEAK TO LOCALLY MODERATELY UNSTABLE AIR MASS EXPECTED OVER THE MRX CWA THIS AFTERNOON. WITH STRONG DAYTIME HEATING AND DECENT LOW LEVEL MOISTURE...SHOULD SEE UNORGANIZED SCATTERED THUNDERSTORMS ONCE AGAIN. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 73 89 72 / 40 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 73 87 70 / 50 40 50 20 OAK RIDGE, TN 89 73 86 70 / 50 40 50 20 TRI CITIES AIRPORT, TN 87 68 86 66 / 50 40 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1205 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0110 PM TSTM WND DMG 9 W MORRISTOWN 36.21N 83.46W
07/13/2006 GRAINGER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG NORTHSHORE DRIVE. REPORTED BY
GRAINGER SHERIFFS OFFICE.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM EDT FRI JUL 14 2006 TNZ035-036-141830- ANDERSON-MORGAN- 139 PM EDT FRI JUL 14 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND MORGAN COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The Knoxville radar (KMRX), 93 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519314.